# SDR QMLA2023022720010

- Difficulty date: February 24, 2023
- Submitted: February 27, 2023
- Operation: Air carrier
- Aircraft: N728AM
- Make and model: Urocop EC 130 B4
- Aircraft serial: 7248
- Aircraft time: 5,114 hours, 16,257 cycles
- Engine time: 10,737 cycles
- System (JASC): 2400 · Electrical Power System
- Part: Panel
- Part number: 706A36428039
- Part serial: NA
- Condition: None
- Location: Pilot L/H Side
- Stage of operation: CL
- How discovered: V
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

ON FRIDAY FEBRUARY 24, 2023 AT APPROXIMATELY 1419 THE CREW DIVERTED TO AIRLIFE 4’S BASE AT THE NEWNAN, GA AIRPORT FOR WEATHER.  DURING THE THREE MINUTE FLIGHT IN MODERATE RAIN, THE CREW NOTICED A COUPLE OF DROPS OF RAIN LEAKING IN NEAR THE ROTOR BREAK HANDLE BEFORE LANDING.

AT APPROXIMATELY 1809 HOURS THE CREW WALKED BACK OUT TO THE HELICOPTER TO RETURN TO BASE.  THE PILOT NOTICED THE UPPER GPS, TRANSPONDER, AND MULTIPLE ANNUNCIATOR LIGHTS ON.  THE CREW COULD SMELL ELECTRICAL BURNING AND COULD HEAR AN ELECTRICAL SURGING SOUND.  THE PILOT CONFIRMED THAT BOTH BATTERY SWITCHES WERE OFF AND CALLED MECHANIC MIKE KENNEDY WHO CONFIRMED THERE WAS NOT A WAY TO QUICK DISCONNECT THE BATTERY TO PREVENT A FIRE.
